MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a below-the-knee angioplasty, the outer structure of the floppy tip of an approach hydro st microwire wire guide separated from the wire body as the wire was exchanged.A cook cxi catheter was used during the procedure.A new device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report as reported, during a below-the-knee angioplasty, the outer structure of the floppy tip of an approach hydro st microwire wire guide separated from the wire body as the wire was exchanged.A cook cxi catheter was used during the procedure.A new device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, documentation, instructions for use (ifu), quality control procedures, and specifications of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the customer provided an image of the device, which showed the polymer jacket separated towards the distal end of the wire guide.There was also a kink in the wire where the polymer jacket was separated.No biomatter or other damage can be seen from the image.Additionally, the affected components of the device are supplied by a third party vender, who performed a supplier investigation.From the provided image, the supplier confirmed a kink in the wire.The supplier was unable to confirm or identify the failure mode, however, without the returned device.The supplier reviewed manufacturing records and identified no issues or non-conformances related to this complaint.The supplier could not determine a root cause and concluded the failure occurred after the product was shipped.A review of cook's device history showed no failure-related nonconforming events.It should be noted there were no other reported lot-related complaints.There were no identified gaps in the manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information available provides evidence to support that the device was manufactured to specification.An ifu is provided with this device, which warns, ¿this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ the ifu further cautions, ¿always maintain a wet surface on the hydrophilic portion of the hydro st for optimal results.¿ based on the information available, investigation has concluded that a cause can be traced to a component failure without a manufacturing or design deficiency.It is possible that user technique contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9847649
Report Number1820334-2020-00634
Device Sequence Number922389
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)220218(10)10207031
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number10207031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/01/2020
05/26/2020
05/05/2021
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/08/2020
06/09/2020
06/02/2021
Patient Sequence Number1